New Member with a question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cm6535
New Member


Date Joined Aug 2009
Total Posts : 3
   Posted 8/11/2009 3:16 PM (GMT -7)   
Hello all. I have been lurking on this site for a while and gotten some valuable info. I am finally ready to post a question.
 
I was diagnosed with Lupus in March. I had terrible joint pain. (all joints) So much so that I couldn't walk. I haven't worked since mid March. I was put on plaquenil and prednisone. The predinsone has been stopped. I started to feel better but over the last 3 - 4 weeks the joint pain has gotten worse and I am so tired. My Rhummie said that my blood work is much better than it was in March. Is it normal for your bloodwork to improve but the pain to increase. I was suppose to see my Rhummie on 8/25 for normal follow up. I see him every 4 - 6 weeks. I called and scheduled another appt for 8/12 due to the pain. I am tired of sitting in the recliner and doing nothing because that is all that I feel up to. I have other Lupus symptoms that I can live with. I just can't deal with the joint pain, hands and feet swelling and the tiredness. I also have the raynauds symptoms. My fingers turn white, purple/blue, red and then back to normal color. This is just not fun! sad   Thanks in advance for your replies.

nona43
Regular Member


Date Joined Jul 2009
Total Posts : 42
   Posted 8/11/2009 3:55 PM (GMT -7)   
Hi cm, and welcome! I too have horrible joint pain I can really relate to spending every day in the recliner, sadly the only thing that helps my joint pain is steroids I do take powerful pain meds but sometimes that dont even take the edge off I get a injection called kenelog when I go to my rhumey it is a steroid but it is long acting so I dont have to take so much prednisone on a daily basis kenolog has all the same side effects as any other steroid but it really is the ONLY thing that lets me half way function maybe you could ask your doc about giving you at least some kind of steroids as bad as we hate them we need them I could not function at all without them literally let your doc know how bad your pain is restricting your life, I really hope that you get some relief and soon!....nona
dx Lupus,whith  brain, kidney ,heart invovment
Rhumitoid Arthritis ,seizures ,autoimmune hepatitis.
Meds-planquanil, lamictal ,lopressor ,imdur ,nitro, vtaminD ,metformin,
synthroid, lortab, phenergan, xanax ,prednisone ,kenelog injections
cytoxan, remicade
 
  Never Give Up!
                          nona


crazykitty
Veteran Member


Date Joined Jul 2009
Total Posts : 4796
   Posted 8/11/2009 6:09 PM (GMT -7)   
Welcome cm, sorry you are hurting!

You may be hurting more because your prednisone has been stopped. Soaking in a hot
bath helps me. I do take muscle relaxers when needed and I try to get some excercise.
Pacing yourself is very important. Don't overdue, rest as needed.

My pain level does not coincide with my bloodwork. Has your rheumy prescribed a calcium
channel blocker for your Raynauds? I am on Diltiazem and it seems to be helping.
Know you are among people who truly understand

Robin
 
 possible MCTD, Raynauds, Fibromyalgia, Osteoporosis, Degenerative
 Disc Disease, Osteoarthritis, High Blood Pressure, Migranes and
 Pseudothrombocytopenia, biopsy shows a Scleroderma variant
 MEDS: Methotrexate, Savella, Boniva,Lisinopril, Folic Acid, Flexeril, and
 Vitamin Supplements


cm6535
New Member


Date Joined Aug 2009
Total Posts : 3
   Posted 8/11/2009 7:17 PM (GMT -7)   
Thanks so much for your replies and the welcome. I appreciate your time. We really haven't talked about the Raynauds as it wasn't that bad. Happened maybe 3 - 4 times a week. Now it is happening about 2 - 3 times a day. I plan to discuss this at my appointment tomorrow. I am just ready for some relief from the pain. It doesn't have to be 100% better. Just some better. The narcotic pain medicine isn't working. I rarely sleep through the night. The pain wakes me up. I am ready for a good nights sleep. Thanks again!

JustMe2
New Member


Date Joined Aug 2009
Total Posts : 3
   Posted 8/11/2009 8:05 PM (GMT -7)   
the joint pain, hands and feet swelling and the tiredness. - - I can really relate. It seems that the pain is hard to ignore. Just know that you are not alone. We suffer through the pain. even to type this message.

Weleetka
Regular Member


Date Joined Oct 2007
Total Posts : 184
   Posted 8/12/2009 5:20 AM (GMT -7)   
start taking a hot bath three times a day... It helps me.... honest.. try it....

PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2570
   Posted 8/12/2009 6:40 AM (GMT -7)   
cm,

Welcome to the forum. I do believe that we all understand how you are feeling because we have all been there at one time or another. I'm curious, though, why your prednisone was discontinued. Although it can be a nightmare if you have to take it long term, it is very helpful in controlling inflammation and joint pain.

Your doctor might prescribe another drug, however. For example, I've tried methotrexate, ultram, cellcept, and am not on arava. Each drug affects every one of us differently, but a good rheumy should be able to help you find out what works for you. Since I've been taking arava my symptoms have all but disappeared.

Good luck. Let us know what your doctor says. And by the way, good for you for calling to make another appointment. I get frustrated when I hear of people who are not proactive in their care.

Pat
SLE, fibro, renauds, restless leg, hiatal hernia, double vision, migraines, costocondritis.

prednisone, plaquenil, leflunomide, neurontin, synthroid, triamterene, actonel, niaspan, tri-est, cymbalta, tricor, acifex


cm6535
New Member


Date Joined Aug 2009
Total Posts : 3
   Posted 8/12/2009 12:38 PM (GMT -7)   
Hello all. I just returned from my doctor's office. He said that even though my bloodwork in looking better I could still have joint pain. He ordered more bloodwork and urine test. He said that my fingers turning white, blue and then normal was Raynauds and it was secondary to the Lupus. He didn't provide and medication for that. He also thinks that some of the pain is from Fibromyalgia. He prescribed Neurontin for that. He is sending me for a nuclear bone scan to make sure he hasn't missed anything. He feels that the pain will go away if we can get me on the right combo of medications. I am to call him in 2 - 3 weeks to let him know how I am and then see him in 4 weeks. He said that if the Neurontin is going to help we should know in 2 - 3 weeks. My dosage is as follows: 300mg a day week 1, 600mg a day week 2, and 900mg a day week 3 until the doctor tells me to stop. Here's hoping!  smilewinkgrin

crazykitty
Veteran Member


Date Joined Jul 2009
Total Posts : 4796
   Posted 8/12/2009 1:30 PM (GMT -7)   
Hi cm,

I am glad that your rheumy prescribed something to help your pain. I know there are
members here who are on Neurontin. I haven't any personal experiance with it.

There are others here, myself included that also deal with fibromyalgia. I take Savella
for it.

Hoping your rheumy does find the right medication combo for you.

Keep us posted

Robin
 
 possible MCTD, Raynauds, Fibromyalgia, Osteoporosis, Degenerative
 Disc Disease, Osteoarthritis, High Blood Pressure, Migranes and
 Pseudothrombocytopenia, biopsy shows a Scleroderma variant
 MEDS: Methotrexate, Savella, Boniva,Lisinopril, Folic Acid, Flexeril, and
 Vitamin Supplements

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 9:06 PM (GMT -7)
There are a total of 2,732,388 posts in 301,013 threads.
View Active Threads


Who's Online
This forum has 151175 registered members. Please welcome our newest member, melissapsa.
270 Guest(s), 10 Registered Member(s) are currently online.  Details
desert bound, Ides, Gear, mbisoux, Hawaii3654, poohcheez, bdavis, BostonMarigold, LymeMother, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer